# SDR AALA981298

- Difficulty date: June 28, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N859AA
- Make and model: Boeing 727223
- Aircraft serial: 21086
- Engine: Pwa JT8D9A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Packing
- Part number: 391009
- Condition: Defective
- Location: Nr 3 Engine
- Stage of operation: CL
- Nature of condition: K, M
- Precautionary procedure: A

## Discrepancy

DFW - FLT 1614 - 10 MINS AFTER TAKEOFF DFW, WHILE ACCELERATING TO CLIMB POWER, THE NR 3 THROTTLE STARTED BINDING 2 KNOB WIDTHS SHORT OF CLIMB POWER.  AT SAME TIME, NR 3 ENGINE OIL QTY STARTED TO DECREASE TO 0 AND THE NR 3 ENGINE OIL TEMPERATURE WENT TO 160 DEGREES CELSIUS.  NR 3 OIL PRESSURE DECREASED TO 0 PSI.  NR 3 LOW OIL PRESSURE LIGHT ILLUMINATED.  NR 3 ENGINE WAS SHUT DOWN PER EMERGENCY PROCEDURES.  ENGINE 1 AND 2 INDICATIONS WERE NORMAL.  RETURNED AND LANDED DFW WITHOUT INCIDENT.  REPLACED ENGINE.  SYSTEM GROUND CHECKED NORMAL OPERATION.  ENGINE TEAR DOWN REVEALED THAT THE NR 4 BEARING PRESSURE LINE PACKING WAS DETERIORATED.  THE PACKING MATERIAL IN THE ID WAS TORN.  (M)
